Alert archive / Georgia / Flash Flood Warnings in 2024
Flash Flood Warning 53, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 8, 2024, 8:22 PM EDT for 4 counties in Georgia. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2024, 8:22 PM EDT (00:22 UTC)
- Expired
- Jul 8, 2024, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berrien County, GA, Colquitt County, GA, Cook County, GA, Lanier County, GA
The radar
The Moody AFB radar (KVAX), 49 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 8:48 PM EDT | RAIN 3 | Massee, GA | Social media report of 1 inch of rain in 8 minutes from southeast Cook county and 3 inches of rain in 45 minutes. |
| Jul 8, 9:45 PM EDT | FLASH FLOOD | Flat Ford, GA | Water was reported over some roadways in Cook county. |
| Jul 8, 9:45 PM EDT | FLASH FLOOD | Nashville, GA | Several roads were flooded in Nashville with water entering a couple of businesses. |
| Jul 8, 10:50 PM EDT | RAIN 3.74 | 1 Nw Nashville, GA | The Berrien Elementary School Davis weather station measured 3.74 inches of rain, most of which fell in about 1 hour. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 83 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
071
WGUS52 KTAE 090022
FFWTAE
GAC019-071-075-173-090300-
/O.NEW.KTAE.FF.W.0053.240709T0022Z-240709T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
822 PM EDT Mon Jul 8 2024
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Central Berrien County in south central Georgia...
East Central Colquitt County in south central Georgia...
Cook County in south central Georgia...
Northwestern Lanier County in south central Georgia...
* Until 1100 PM EDT.
* At 822 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1.5 and 2.5 inches of rain have fallen. The expected rainfall rate
is 3 to 4 inches in 1 hour. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Nashville, Adel, Sparks, Lenox, Ellenton, Massee, Cottle, Laconte,
Berrien Co A/P, Barneyville, Cook Co A/P, Wagon Wheel, Allenville,
Staunton, Flat Ford, Reed Bingham State Park, Weber, Teeterville
and Cool Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3127 8361 3131 8340 3130 8324 3130 8315
3121 8308 3110 8309 3108 8317 3111 8348
3118 8365
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...3-4 INCHES IN 1 HOUR
$$
WD1 follow-up statement
821
WGUS72 KTAE 090209
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
1009 PM EDT Mon Jul 8 2024
GAC019-071-075-173-090300-
/O.CON.KTAE.FF.W.0053.000000T0000Z-240709T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berrien GA-Colquitt GA-Cook GA-Lanier GA-
1009 PM EDT Mon Jul 8 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING FOR CENTRAL BERRIEN, EAST CENTRAL COLQUITT, COOK AND
NORTHWESTERN LANIER COUNTIES...
At 1009 PM EDT, local law enforcement reported heavy rain across the
warned area. Flash flooding is already occurring across the
Nashville area with several roads flooded and water in a couple of
businesses. Light rain will continue across the area through 11 pm.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Nashville, Adel, Sparks, Lenox, Ellenton, Massee, Cottle, Laconte,
Berrien Co A/P, Barneyville, Cook Co A/P, Wagon Wheel, Allenville,
Staunton, Flat Ford, Reed Bingham State Park, Weber, Teeterville
and Cool Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3127 8361 3131 8340 3130 8324 3130 8315
3121 8308 3110 8309 3108 8317 3111 8348
3118 8365
FLASH FLOOD...OBSERVED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 7:02 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 8, 7:02 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
702 PM EDT Mon Jul 8 2024
...New AVIATION...
.NEAR TERM...
(Through Tuesday)
Issued at 347 PM EDT Mon Jul 8 2024
We'll remain on the western side of an upper level ridge tonight,
while Tropical Storm Beryl gets absorbed into an upper level trough.
This should lead to quiet conditions tonight and leave us with a mix
of clouds. Tomorrow, the upper level low lifts to the northeast,
which will pull a slug of moisture into the region. Another day of
scattered to widespread showers, spreading from south to north.
Heavy rain will be the main hazard, and localized flooding will be
possible in areas that have training or slow moving storms. In terms
of the heat, FL counties continue to flirt with Heat Advisory
criteria. Uncertainty remains if these will be realized since storms
may form earlier in the day. Highs for Tuesday are suppose to be in
the low to mid 90s.
&&
.SHORT TERM...
(Tuesday night through Wednesday night)
Issued at 347 PM EDT Mon Jul 8 2024
West to southwesterly mid-low-level flow maintains a tropical
airmass as the remnants of Beryl races across the OH/TN Valley while
merging with a frontal zone. Model guidance suggests bands
convection streaming ENE from the Northern Gulf Coast into our
service area. Axis of highest PoP shifts from the FL Panhandle/SE AL
early Wednesday to the FL Big Bend/I-75 Corridor by the afternoon
before dwindling inland after sunset. Heavy rain is likely to be a
concern given forecast Precipitable Water in the 2.2-2.4" range. The
tradeoff to this upcoming wet weather is relatively "cooler"
temperatures and what appears to be sub-advisory level heat indices
(though still hot). High temperatures are slated to be mainly in
the low 90s with lows in the mid/upper 70s.
&&
.LONG TERM...
(Thursday through Sunday)
Issued at 347 PM EDT Mon Jul 8 2024
The region gets sandwiched between a subtropical ridge attempting to
nudge in from Bermuda and upper troughing to our north to begin the
long-term period. A front sagging south ushers in relatively drier
air from the north, thus limiting convective coverage late week. As
ridging becomes better established this weekend into early next
week, we should revert to more of a typical summertime pattern
characterized by diurnally driven showers/thunderstorms initially
forced by the seabreeze and hot/muggy conditions. Overall, expect a
heating trend with daily highs in the mid-90s and triple-digit heat
indices. Overnight lows remain in the sultry 70s.
&&
.AVIATION...
(00Z TAFS)
Issued at 647 PM EDT Mon Jul 8 2024
Continued showers and thunderstorms are expected at VLD, DHN, and
ABY through the 03 UTC this evening. Storms should wain through
the overnight period, before getting an early start on Tuesday
across the Florida Panhandle. These storms will initially impact
ECP through the mid morning hours, before spreading areawide to
impact the remainder of the terminals through the afternoon and
evening hours on Tuesday. Expect brief periods of MVFR to LIFR
conditions with thunderstorms that impact any terminal. There is a
small signal that MVFR CIGs could develop at DHN during the early
morning hours prior to sunrise, so a brief line was added for this
possibility, and may be amended at a later time if these
restrictions do not develop.
&&
.MARINE...
Issued at 347 PM EDT Mon Jul 8 2024
Offshore buoys were reporting SE to SW winds around 10 kts with
1-3-ft seas and a dominant period of 6-8 seconds this afternoon.
From CWF Synopsis...Mainly west to southwest winds at 10 knots or
less prevail through the next several days. Lingering swells from
Beryl maintain a dominant wave period of about 7 seconds and seas
of 3 to 4 feet into mid-week. Conditions improve thereafter with
the primary marine concern being daily chances for thunderstorms
capable of locally gusty winds, lightning, and waterspouts.
&&
.FIRE WEATHER...
Issued at 347 PM EDT Mon Jul 8 2024
The main fire weather concerns will be high dispersions on
Wednesday and Thursday. Otherwise, wet weather persist Tuesday
with scattered to widespread showers and tstorms. A weak front
moves through midweek, which will lower moisture over the region.
Showers and thunderstorms remain possible; however, the best
chances look to be over the FL counties midweek.
&&
.HYDROLOGY...
Issued at 347 PM EDT Mon Jul 8 2024
Wet weather sticks around into mid-week before rain chances drop to
below average Thursday-Friday. Heavy rain tomorrow could lead to
instances of flash or nuisance flooding. It would not be surprising
to see a Marginal Risk (level 1 of 4) introduced by the WPC
along/south of the FL state line in future outlooks for Tuesday.
Forecast rain amounts are generally less than 2" (isolated higher).
On the riverine front, there are currently no concerns.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 78 91 76 92 / 30 90 10 50
Panama City 81 90 80 87 / 30 70 50 60
Dothan 76 93 75 90 / 30 80 20 40
Albany 76 93 78 93 / 40 80 10 40
Valdosta 76 93 77 94 / 40 90 20 50
Cross City 77 90 76 92 / 40 90 20 40
Apalachicola 82 89 81 90 / 50 80 20 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for
FLZ007>019-026>029-034-108-112-114-115-118-127-128-134.
High Rip Current Risk through late Tuesday night for FLZ108-112-
114-115.
GA...Heat Advisory until 8 PM EDT this evening for GAZ120>131-142>148-
155>161.
AL...Heat Advisory until 7 PM CDT this evening for ALZ065>069.
GM...None.
&&
NEAR TERM...KR
SHORT TERM...IG3
LONG TERM....IG3
AVIATION...Bunker
MARINE...IG3
FIRE WEATHER...KR
HYDROLOGY...IG3In the hours before
Special weather statement, Jul 8, 3:43 PM EDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
343 PM EDT Mon Jul 8 2024
FLZ029-034-082030-
Inland Dixie FL-Lafayette FL-
343 PM EDT Mon Jul 8 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAFAYETTE AND
NORTHEASTERN DIXIE COUNTIES THROUGH 430 PM EDT...
At 343 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Cross City. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hatch Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2982 8291 2983 8292 2981 8293 2980 8293
2967 8307 2984 8326 2998 8307 2984 8289
TIME...MOT...LOC 1943Z 095DEG 3KT 2983 8311
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
71-BUNKERSpecial weather statement, Jul 8, 5:27 PM EDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
527 PM EDT Mon Jul 8 2024
FLZ016-017-GAZ155>157-082215-
Gadsden FL-Leon FL-Decatur GA-Seminole GA-Grady GA-
527 PM EDT Mon Jul 8 2024
...A STRONG THUNDERSTORM WILL IMPACT GADSDEN...NORTH CENTRAL LEON...
DECATUR...GRADY AND EASTERN SEMINOLE COUNTIES THROUGH 615 PM EDT...
At 527 PM EDT, Doppler radar was tracking a strong thunderstorm near
Quincy, moving north at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Bainbridge, Midway, Donalsonville, Quincy, Havana,
Cairo, Whigham, Greensboro, West Bainbridge, Chattahoochee, Gretna,
Attapulgus, Iron City, Climax, Brinson, Juniper, Douglas City, Capel,
and Florence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3104 8412 3097 8412 3093 8410 3045 8437
3054 8485 3106 8489 3108 8447
TIME...MOT...LOC 2127Z 186DEG 19KT 3065 8454
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-WDSpecial weather statement, Jul 8, 5:57 PM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
557 PM EDT Mon Jul 8 2024
GAZ128-130-131-082300-
Irwin GA-Turner GA-Ben Hill GA-
557 PM EDT Mon Jul 8 2024
...STRONG THUNDERSTORMS WILL IMPACT IRWIN...EASTERN TURNER AND BEN
HILL COUNTIES THROUGH 700 PM EDT...
At 557 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Ashburn to 6 miles northwest of
Ambrose. These storms were drifting north less than 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fitzgerald, Ocilla, Ashburn, Mystic, Sycamore, Rebecca, Lulaville,
Amboy, Osierfield, Pinetta, Inaha, Ashton, Irwinville, Fitzgerald
Municipal A/P, Turner Co Airport, Irwinville Airport, Wray, Bowens
Mill, Red Bluff, and Arp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
3155 8307 3162 8364 3180 8365 3181 8361
3185 8361 3184 8321 3185 8318 3183 8314
3181 8313 3181 8311 3182 8311 3178 8303
3178 8299
TIME...MOT...LOC 2157Z 195DEG 3KT 3172 8355 3165 8311
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
21-WDSpecial weather statement, Jul 8, 6:54 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
654 PM EDT Mon Jul 8 2024
GAZ160-161-082345-
Lanier GA-Lowndes GA-
654 PM EDT Mon Jul 8 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LANIER AND EASTERN
LOWNDES COUNTIES THROUGH 745 PM EDT...
At 654 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mayday, or near Statenville, moving north at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lakeland, Valdosta, Hahira, Moody Air Force Base, Naylor, Greenwood,
Barretts, Hansell, and Stockton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3085 8301 3085 8309 3083 8309 3083 8310
3080 8310 3079 8313 3070 8314 3103 8339
3103 8297 3088 8297
TIME...MOT...LOC 2254Z 158DEG 19KT 3078 8304
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-WDSpecial weather statement, Jul 8, 8:04 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
804 PM EDT Mon Jul 8 2024
GAZ146>148-161-090045-
Berrien GA-Lanier GA-Colquitt GA-Cook GA-
804 PM EDT Mon Jul 8 2024
...A STRONG THUNDERSTORM WILL IMPACT COOK...CENTRAL BERRIEN...
NORTHWESTERN LANIER AND EAST CENTRAL COLQUITT COUNTIES THROUGH 845 PM
EDT...
At 803 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nashville, moving northwest at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Nashville, Adel, Sparks, Lenox, Ellenton, Reed Bingham State Park,
Cottle, Cook Co A/P, Cool Spring, Staunton, Berrien Co A/P, Massee,
Barneyville, Flat Ford, Wagon Wheel, Allenville, Weber, Laconte, and
Teeterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3108 8317 3109 8327 3111 8348 3118 8365
3127 8361 3131 8340 3130 8315 3121 8308
3110 8309
TIME...MOT...LOC 0003Z 156DEG 5KT 3117 8323
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:04 PM EDT | Special Weather Statement | TAE | Berrien, Cook | 41 min |
| Jul 9, 12:01 PM EDT | Special Weather Statement | TAE | Seminole | 44 min |
| Jul 9, 2:18 PM EDT | Special Weather Statement | TAE | Dougherty | 27 min |
| Jul 9, 2:32 PM EDT | Special Weather Statement | TAE | Lee | 43 min |
| Jul 9, 3:00 PM EDT | Areal Flood Advisory | TAE | Colquitt, Cook | 2 hr |
| Jul 9, 3:07 PM EDT | Special Weather Statement | TAE | Turner, Worth | 53 min |
| Jul 9, 3:19 PM EDT | Special Weather Statement | TAE | Berrien, Cook, Irwin, Tift | 41 min |
Nearby
Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.